Multi Vitamin Exacerbating Symptoms of Bipolar?
I do have a three year old son who I think may have bipolar disorder. Although there are other factors in his life which can persuade me to think differently also. He goes back and forth from his father’s house and my house weekly. Father’s house is not the nicest environment, and may be abusive and/or violent. Father lives 40+ miles from mother so the child has a long drive twice a week. At fathers house he gets a variety of junk food also.
My question is have you found any information leading to a multi vitamin causing symptoms for bipolar to increase. I know that my son needs vitamins because he has allergies and asthma plus I don’t trust that he gets enough vitamins in his every day meals. When I try to give him a multi vitamin he is just so much more hyper, moody, demanding, and his outbursts of rage are so much worse.
I personally have never heard of a multivitamin inducing the symptoms you are describing. However, I know that some supplements Like SAM-e and Omegas 3 have been shown to induce mania in some. Many of my children that are bipolar( and some who are not) have reactions to foods and chemicals that seem to impact their moods. Specifically I know in both adults and children I have seen reactions to asthma medications (most recently zyrtec) and allergy medications. Those reactions are usually irritability and / or depressive symptoms, and sometimes manic like symptoms. Hope this helps!
Click here to read or post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Bipolar Toddler Symptoms? Ask the Expert.
Check out our online facebook support community for parents of kids with mood disorder.
Medical information obtained from
our website is not intended as a substitute for professional care. If you have
or suspect you have a problem, you should consult a healthcare provider.
Search my site with google custom search!
Schedule and appointment below.